sun-382744_640
It’s difficult to know whether the sunshine will have a positive or negative effect on your or your child’s eczema. In general, as many forms of eczema are made worse with stress, the sunshine can be a positive thing, as stress levels are reduced and more focus is put on having fun, but this isn’t always the case. Heat can cause problems, sweating is an irritant for many eczema sufferers.

Eczema Holiday Care Tips


There are a few things you can do to help prevent flare ups or at least manage them more effectively while on holiday:
  • Pack plenty of supplies; remember to take your usual eczema treatment kit, just to be on the safe side.
  • When buying holiday clothes remember to check the label to see what the garments are made of. Synthetic fabrics will be problematic as they don’t allow the skin to breath and can hold the sweat close to the skin, causing irritation. Pack your therapeutic garments too, these can be especially useful for calming the skin after a day at the beach or exposed to the sun.
  • Sunscreen is a must for everyone but more so for people with eczema that have been treated with emollients. Apply the sun protection half an hour after the emollient and half an hour before heading out into the sun. Reapply the sunscreen after going in the pool or the sea and reapply every two hours. Look for sunscreens designed for sensitive skins too, hypo-allergenic sunscreen is now readily available. Test the sunscreen before heading off on your holidays to ensure you don’t have a reaction to the ingredients.
  • Apply emollient after swimming sessions to help stop the skin from drying out. Take plenty of your usual emollient on holiday with you so you don’t run out.  Keep reapplying throughout the day and night especially if you notice your skin drying out quickly in the sun.
  • Remember the sun safety rules. Cover up, stay out of the sun during the hottest times of the day (11am to 3pm), wear a hat and make use of the shade. 
Remember Skinnies therapeutic garments are available on prescription, ask your GP for more information.